Posted by Maxime on March 5, 2005, at 13:04:36
In reply to Tyroid (T3) Augmentation and Hair Loss Question, posted by rod on March 5, 2005, at 7:08:02
Try looking up "Hypothyroidism" on about.com It will help you understand more how T4 is converted into T3 etc. and about conversion problems. Make sure your doctor is getting the right blood tests for you.
What are these meds for? Nicergoline 15mg Pentoxifylline 600mg? I am sorry I am too lazy to look them up.
> I experience some increased hair loss the last months, which I attribute to my Thyroid (T3) augmentation. I take 25ug (10^-6) gramm per day.
> The thing I dont understand is that eiter hypo or hyperthyroidism can cause alopecia. Why is that? I actually hoped the augmentation will be good for my hair, because it is thin to begin with. I have read that some sort of alopecia might be caused by impaired convertation of T4 to T3 in the skin of your head.
> My lab results now (after some month of taking T3) show a too much of T3 (surprise surprise) and too low T4 and TSH. TSH is still active so my doc said I could rise my T3 to 50ug, to completely shut it down (which is a good thing for depression, he said).
> So does anybody know why I loose hair, and which role T4 plays here? Might also taking T4 help with that? What can I do against it? T3 causes an improvement in depression (especially cognition), so I would like to continue taking it.
> Other drugs I take (geez, Im a living pharmacy... :) but dont feel drugged at all. quite the opposite)
> Nortriptyline 150mg
> Lyrica 450mg
> amisulpride 50mg
> T3 25ug
> clonazepam 0,375mg
> diphenhydramine 100mg (might drop that soon)
> Nicergoline 15mg
> Pentoxifylline 600mg